Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 358, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 2, 2005, 7:32 PM MDT for Bowman County, North Dakota. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2005, 7:32 PM MDT (01:32 UTC)
- Expired
- Sep 2, 2005, 8:15 PM MDT
- In force
- 43 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bowman County, ND
The radar
The Bismarck radar (KBIS), 201 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 7:40 PM MDT | HAIL 1 | 9 S Scranton, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2213 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 030132 SVRBIS NDC011-030215- /O.NEW.KBIS.SV.W.0358.050903T0132Z-050903T0215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 732 PM MDT FRI SEP 2 2005 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOWMAN COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 815 PM MDT * AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER SOUTHEASTERN BOWMAN COUNTY...OR ABOUT 18 MILES SOUTHEAST OF BOWMAN...AND MOVING EAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN BOWMAN COUNTY AROUND 750 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO COULD STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4609 10326 4594 10327 4595 10300 4609 10300 $$ RSL
2 follow-up statements
000 WWUS53 KBIS 030155 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 854 PM CDT FRI SEP 2 2005 NDC011-030215- /O.CON.KBIS.SV.W.0358.000000T0000Z-050903T0215Z/ BOWMAN ND- 754 PM MDT FRI SEP 2 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 815 PM MDT FOR SOUTHEASTERN BOWMAN COUNTY... AT 747 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED OVER EXTREME SOUTHEASTERN BOWMAN COUNTY...OR ABOUT 21 MILES SOUTHEAST OF BOWMAN...MOVING EAST AT 5 MPH. AT 740 PM MDT QUARTER SIZE HAIL WAS REPORTED 9 MILES SOUTH OF SCRANTON. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHEASTERN BOWMAN COUNTY AROUND 810 PM MDT DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4609 10326 4594 10327 4595 10300 4609 10300 $$ RSL
000 WWUS53 KBIS 030219 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 919 PM CDT FRI SEP 2 2005 NDC011-030229- /O.EXP.KBIS.SV.W.0358.000000T0000Z-050903T0215Z/ BOWMAN ND- 819 PM MDT FRI SEP 2 2005 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BOWMAN COUNTY EXPIRES AT 815 PM MDT... THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SIGNIFICANT THREAT. LAT...LON 4609 10326 4594 10327 4595 10300 4609 10300 $$ RSL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:30 PM MDT, 6 hours 2 minutes earlier.
Area forecast discussion, Sep 2, 1:30 PM MDT, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT FRI SEP 2 2005 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT A DIRTY UPPER RIDGE IS IN PLACE OVER WESTERN ND. SHOWERS AND THUNDERSTORMS IN SOUTH CENTRAL ND ARE MOVING SLOWLY EAST AND ALSO EXPANDING NORTHWARD LATE THIS AFTERNOON. THEY ARE LIKELY TO CONTINUE THROUGH THE EARLY EVENING. THE RIDGE WILL MOVE EAST SATURDAY AND THE UPPER FLOW WILL BE SOUTHEAST BY SUNDAY MORNING. A FRONTAL SYSTEM WILL THEN ENTER WESTERN ND SUNDAY. LOW PRESSURE WILL DEVELOP ALONG THE FRONT AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION SUNDAY NIGHT AND MONDAY. .LONG TERM...TUESDAY THROUGH FRIDAY NIGHT... CHANGES WERE MADE TO THE FORECAST TO ACCOMODATE A COLD FRONT THAT IS FORECAST TO MOVE THROUGH THE AREA THURSDAY AND FRIDAY. WINDS WERE SHIFTED TO THE NORTHWEST BEHIND THE FRONT. AN AREA OF SHOWERS AND THUNDERSTORMS WAS ALSO ADDED. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && LM
Hazardous weather outlook, Sep 2, 3:48 AM MDT, 15 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT FRI SEP 2 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT FRI SEP 2 2005 /348 AM MDT FRI SEP 2 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
In the hours before
Local storm report, Sep 2, 6:55 PM MDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
755 PM CDT FRI SEP 02 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 14 SE BOWMAN 46.04N 103.19W
09/02/2005 1.75 INCH BOWMAN ND TRAINED SPOTTER
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 6:18 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Bowman | 57 min |
| Sep 3, 12:33 AM MDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 57 min |
| Sep 3, 2:40 AM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 65 min |
| Sep 3, 2:49 AM MDT | Severe Thunderstorm Warning | BIS | Logan, McIntosh | 56 min |
| Sep 3, 3:11 AM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 64 min |
| Sep 3, 3:23 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 67 min |
| Sep 3, 4:12 AM MDT | Severe Thunderstorm Warning | BIS | Stutsman | 33 min |
| Sep 3, 4:34 AM MDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 56 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.